Alert archive / Alabama / Special Weather Statements in 2017
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Feb 7, 2017, 4:49 PM CST for Wilcox County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 7, 2017, 4:49 PM CST (22:49 UTC)
- Expired
- Feb 7, 2017, 5:30 PM CST
- In force
- 41 min
- Issued by
- NWS Mobile, AL
County Wilcox County, AL
The radar
The Maxwell AFB radar (KMXX), 126 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
234
WWUS84 KMOB 072249
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
449 PM CST TUE FEB 7 2017
ALZ054-057-072330-
Wilcox AL-Butler AL-
449 PM CST TUE FEB 7 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN BUTLER AND SOUTHEASTERN WILCOX COUNTIES UNTIL 530 PM
CST...
At 449 PM CST, the strong thunderstorm was located 7 miles southeast
of Camden, moving east at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Greenville and Pine Apple.
A tornado watch remains in effect until 600 PM CST for south central
Alabama.
LAT...LON 3196 8686 3196 8664 3183 8663 3183 8729
3198 8730 3203 8686
TIME...MOT...LOC 2249Z 266DEG 31KT 3190 8721
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Feb 7, 4:23 PM CST, 26 minutes earlier.
Area forecast discussion, Feb 7, 4:23 PM CST, 26 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
423 PM CST Tue Feb 7 2017
.NEAR TERM /Now Through Wednesday/...Large complex of showers and
thunderstorms continues to push across south central/southwest
AL and the northwest FL Panhandle, with a linear complex of strong
to severe convection extending from the northwest FL Panhandle
through coastal portions of southwest AL. We have recently started
receiving reports of severe wind gusts around Gulf Shores AL and
Okaloosa Island as intense linear convection crossed these
locations. Convection has ended for the most part across southeast
MS and interior southwest AL, though there is still some
potential for re-development of isolated to scattered cells with
some hail potential over these locations. The tornado threat has
greatly diminished over southeast MS and interior southwest AL,
and have cancelled the Tornado Watch for these locations. The
Tornado Watch continues until 6 PM for the rest of south central
and southwest AL and the northwest FL Panhandle.
No significant changes to the rest of the short term. Convection
should gradually diminish from west to east this evening as the
shortwave trough advances across the forecast area. Drier deep
layer airmass will spread across the area tonight into Wednesday.
Still some hint that isolated showers or possibly a thunderstorm
could develop again Wednesday. but overall lack of moisture and
some capping should allow for no more than 20% POPs. Severe
potential looks quite low now Wednesday. May need to watch for
patchy fog development again tonight and will let next shifts
assess closer. Temperature forecast looks fine. /21
.SHORT TERM /Wednesday night Through Friday night/...A cold front
will move through the area Wednesday night into Thursday morning. A
few light showers are possible before the cooler and drier airmass
takes over. Northwesterly flow aloft and building sfc high pressure
will lead to a dry and clear period through Friday. Lows Wednesday
night will be in the mid and upper 40s inland to mid and upper 50s
along the coast. Thursday night lows will fall into the mid 30s
inland to low 40s along the coast. Friday night lows in the upper
40s inland to mid and upper 50s along the coast. Highs on Thursday
and Friday will be in the low to mid 60s in most areas. /13
.LONG TERM /Saturday Through Tuesday/...Upper ridging builds over
the weekend into early next week. This will lead to warming temps
along with increasing moisture levels. Most of the period will be
dry with small rain chances returning late in the period as the next
system approaches. Temps will climb into the low to mid 70s over the
weekend into next week. /13
&&
.MARINE...Strong to severe storms will continue to impact the
marine area late this afternoon and early this evening. Tornado
Watch #27 continues for bays/sounds and offshore waters out 20 NM
until 6 PM. High resolution guidance indicates potential for
southwesterly winds to strengthen over the offshore waters late
this afternoon and this evening. Potential for sustained winds
15-25 knots with higher gusts will support issuance of a small
craft advisory through midnight. A cold front moves over the
marine area late Wednesday night into early Thursday, leading to
a moderate to strong offshore flow and building seas through early
Friday. Winds will become more southerly and decrease with seas
subsiding this weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 61 76 53 65 / 30 20 10 0
Pensacola 63 74 55 66 / 40 20 10 0
Destin 64 73 58 66 / 50 20 20 0
Evergreen 60 78 51 62 / 40 20 20 0
Waynesboro 60 76 47 61 / 20 20 10 0
Camden 59 77 48 59 / 30 20 20 0
Crestview 61 77 55 66 / 40 20 20 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Wednesday afternoon for ALZ265-266.
FL...High Rip Current Risk through Wednesday afternoon for FLZ202-204-
206.
MS...None.
GM...Small Craft Advisory until midnight CST tonight for GMZ650-655-
670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Feb 7, 10:29 AM CST, 6 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 1029 AM CST Tue Feb 7 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-081630- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 1029 AM CST Tue Feb 7 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight There is an enhanced risk of severe weather across southeast Mississippi, and portions of southwest Alabama and the northwest Florida Panhandle. The enhanced risk area is generally along and to the south of a Waynesboro Mississippi, Jackson Alabama, Brewton Alabama line. There is a slight risk of severe thunderstorms across the rest of south central Alabama and the northwest Florida Panhandle. Thunderstorms...some severe...will move east across the area today in association with a passing upper level disturbance. Storms will move into our southeast Mississippi counties from the west late this morning, then move east across southwest Alabama and into the western Florida panhandle this afternoon, before finally exiting south central alabama and the western Florida Panhandle by early this evening. Large hail of golfball sized or larger and damaging winds will be the primary threats associated with these storms, but isolated tornadoes are also possible. There is a high risk of dangerous rip currents along the beaches of Alabama and the western Florida Panhandle today and tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Another round of storms is expected on Wednesday as a cold front approaches from the west and moves across the area on Wednesday night. The potential for severe storms is currently expected to be much less on Wednesday, but there is still a marginal risk of severe weather generally north and east of a Camden to Andalusia line. Damaging wind and large hail will be the primary threats. A high risk of dangerous rip currents continues along the beaches of Alabama and the western Florida panhandle through Wednesday and will possibly need to be extended through Wednesday night into early Thursday morning. .SPOTTER INFORMATION STATEMENT... Emergency management and storm spotter group activation will be requested today. GMZ630>635-650-655-670-675-081630- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 1029 AM CST Tue Feb 7 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Scattered to numerous thunderstorms will develop over the marine area today. Some storms will become severe with large hail, locally high winds and seas, frequent lightning and very heavy rain. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Moderate to strong onshore flow is expected Wednesday ahead of an approaching cold front. Frontal passage is expected Wednesday night into early Thursday, creating a moderate to strong offshore flow and building seas in its wake, making hazardous conditions for small craft.
In the hours before
Local storm report, Feb 7, 4:43 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
443 PM CST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND GST 6 W DESTIN 30.40N 86.59W
02/07/2017 M87.00 MPH OKALOOSA FL MESONET
WEATHERFLOW STATION IN OKALOOSA ISLAND FISHING PIER
RECORDED A WIND GUST OF 87 MPH.
&&
DJOHNSONLocal storm report, Feb 7, 4:45 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
445 PM CST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND GST 4 W DESTIN 30.40N 86.56W
02/07/2017 M87.00 MPH OKALOOSA FL MESONET
WEATHERFLOW STATION IN FORT WALTON BEACH RECORDED A WIND
GUST OF 87 MPH.
&&
DJOHNSONLocal storm report, Feb 7, 4:46 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
446 PM CST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND GST 6 W DESTIN 30.40N 86.59W
02/07/2017 E60.00 MPH OKALOOSA FL TRAINED SPOTTER
TRAINED SPOTTER ESTIMATED WIND GUST OF 60 MPH.
&&
DJOHNSONLocal storm report, Feb 7, 4:48 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
448 PM CST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 4 W NAVARRE 30.40N 86.93W
02/07/2017 SANTA ROSA FL FIRE DEPT/RESCUE
TREE ON HOME. SEVERAL TREES REPORTED DOWN IN ROAD. FENCE
DAMAGE REPORTED.
&&
10Local storm report, Feb 7, 4:49 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
449 PM CST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM TSTM WND GST 5 ESE DESTIN 30.39N 86.41W
02/07/2017 M64.00 MPH OKALOOSA FL MESONET
WEATHERFLOW SITE EAST OF DESTIN REPORTED A WIND GUST OF
64 MPH.
&&
JFBSpecial weather statement, Feb 7, 4:49 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
449 PM CST TUE FEB 7 2017
ALZ054-057-072330-
Wilcox AL-Butler AL-
449 PM CST TUE FEB 7 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN BUTLER AND SOUTHEASTERN WILCOX COUNTIES UNTIL 530 PM
CST...
At 449 PM CST, the strong thunderstorm was located 7 miles southeast
of Camden, moving east at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Greenville and Pine Apple.
A tornado watch remains in effect until 600 PM CST for south central
Alabama.
LAT...LON 3196 8686 3196 8664 3183 8663 3183 8729
3198 8730 3203 8686
TIME...MOT...LOC 2249Z 266DEG 31KT 3190 8721The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 5:58 AM CST | Rip Current Statement | MOB | Baldwin, Mobile | 42 hr |
| Feb 7, 10:16 AM CST | Severe Thunderstorm Warning | MOB | Choctaw, Washington | 59 min |
| Feb 7, 10:29 AM CST | Special Weather Statement | MOB | Clarke | 46 min |
| Feb 7, 10:47 AM CST | Special Weather Statement | MOB | Mobile | 28 min |
| Feb 7, 10:57 AM CST | Special Marine Warning | MOB | 33 min | |
| Feb 7, 11:17 AM CST | Special Weather Statement | MOB | Clarke, Washington | 43 min |
| Feb 7, 11:33 AM CST | Severe Thunderstorm Warning | MOB | Clarke, Monroe, Washington, Wilcox | 42 min |
| Feb 7, 12:06 PM CST | Special Weather Statement | MOB | Escambia | 39 min |
| Feb 7, 12:12 PM CST | Special Weather Statement | MOB | Conecuh, Monroe | 33 min |
| Feb 7, 12:34 PM CST | Special Marine Warning | MOB | 41 min | |
| Feb 7, 12:42 PM CST | Special Marine Warning | MOB | 63 min | |
| Feb 7, 12:49 PM CST | Special Weather Statement | MOB | Butler, Crenshaw | 41 min |
| Feb 7, 1:00 PM CST | Special Weather Statement | MOB | Baldwin, Mobile | 30 min |
| Feb 7, 1:06 PM CST | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 39 min |
| Feb 7, 1:11 PM CST | Severe Thunderstorm Warning | MOB | Mobile | 49 min |
| Feb 7, 1:21 PM CST | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Feb 7, 1:27 PM CST | Special Weather Statement | MOB | Baldwin | 48 min |
| Feb 7, 1:44 PM CST | Special Marine Warning | MOB | 46 min | |
| Feb 7, 1:46 PM CST | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 44 min |
| Feb 7, 1:49 PM CST | Special Marine Warning | MOB | 56 min | |
| Feb 7, 1:52 PM CST | Special Weather Statement | MOB | Conecuh | 38 min |
| Feb 7, 2:02 PM CST | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 58 min |
| Feb 7, 2:20 PM CST | Special Weather Statement | MOB | Butler, Conecuh, Crenshaw | 40 min |
| Feb 7, 2:26 PM CST | Special Weather Statement | MOB | Covington, Escambia | 49 min |
| Feb 7, 2:30 PM CST | Special Marine Warning | MOB | 45 min | |
| Feb 7, 2:32 PM CST | Special Marine Warning | MOB | 58 min | |
| Feb 7, 2:33 PM CST | Special Marine Warning | MOB | 42 min | |
| Feb 7, 2:45 PM CST | Special Marine Warning | MOB | 60 min | |
| Feb 7, 2:49 PM CST | Small Craft Advisory | MOB | 9 hr | |
| Feb 7, 2:57 PM CST | Areal Flood Advisory | MOB | Baldwin, Mobile | 3 hr |
| Feb 7, 2:58 PM CST | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 62 min |
| Feb 7, 3:01 PM CST | Severe Thunderstorm Warning | MOB | Baldwin | 59 min |
| Feb 7, 3:10 PM CST | Special Weather Statement | MOB | Covington | 35 min |
| Feb 7, 3:14 PM CST | Special Marine Warning | MOB | 61 min | |
| Feb 7, 3:27 PM CST | Special Marine Warning | MOB | 63 min | |
| Feb 7, 3:40 PM CST | Special Marine Warning | MOB | 65 min | |
| Feb 7, 3:59 PM CST | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 46 min |
| Feb 7, 4:04 PM CST | Severe Thunderstorm Warning | MOB | Baldwin | 41 min |
| Feb 7, 4:14 PM CST | Special Marine Warning | MOB | 61 min | |
| Feb 7, 4:25 PM CST | Special Marine Warning | MOB | 65 min | |
| Feb 7, 4:44 PM CST | Severe Thunderstorm Warning | MOB | Baldwin | 35 min |
| Feb 7, 4:48 PM CST | Special Marine Warning | MOB | 27 min | |
| Feb 7, 5:02 PM CST | Special Weather Statement | MOB | Conecuh | 43 min |
| Feb 7, 5:12 PM CST | Special Marine Warning | MOB | 63 min | |
| Feb 7, 1:09 PM CST | Special Weather Statement | MOB | Okaloosa | 51 min |
| Feb 7, 5:44 PM CST | Special Weather Statement | MOB | Escambia | 46 min |
| Feb 7, 9:02 AM CST | Special Weather Statement | MOB | Wayne | 43 min |
| Feb 7, 9:44 AM CST | Special Weather Statement | MOB | Greene, Perry, Wayne | 46 min |
| Feb 7, 11:43 AM CST | Special Weather Statement | MOB | Perry | 32 min |
| Feb 7, 12:26 PM CST | Special Weather Statement | MOB | George | 49 min |
Nearby
Special Weather Statements in Alabama, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.